Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 2001 Oct;24(10):1575-6.

Risk of torsades de pointes from oral erythromycin with concomitant carbimazole (methimazole) administration.

Author information

1
Department of Cardiology, St Bartholomew's Hospital, London, England. t.koh@which.net

Abstract

There are many reports of intravenous erythromycin causing QT prolongation and torsades de pointes, but this complication is seldom ascribed to orally administered erythromycin, which is by far the most commonly prescribed route. This report describes a case of torsades de pointes associated with oral erythromycin as a result of a previously undescribed interaction with carbimazole, an antithyroid drug that is metabolized to the active drug methimazole, and the potential pharmacokinetic and pharmacodynamic mechanisms are highlighted.

PMID:
11707056
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center